MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 5 RIGHT; KNEE FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 5 RIGHT; KNEE FEMORAL COMPONENT CEMENTED
Catalog Number 02.09.2605R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second revision surgery underwent by the patient.He had a primary surgery on an unknown date, then he was revised on (b)(6) 2015 and now he was revised again.The pathogen is unknown.Batch reviews performed on 27 october 2017.(b)(4) items manufactured and released on 26 march 2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge fixed tibial tray size 4 right, code 02.09.4004r, lot.146238 (k130299) (b)(4) items manufactured and released on 21 november 2014.Expiration date: 2019-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge fixed tibial insert size 4/17mm, code 02.09.0417h, lot.120026ar (k130299) (b)(4) items manufactured and released on 26 march 2014.Expiration date: 2017-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge offset connector 3 mm, code 02.07.0003, lot.148065 (k102437) (b)(4) items manufactured and released on 25 march 2015.Expiration date: 2020-02-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge offset connector 5 mm, code 02.07.0005, lot.148697 (k102437) (b)(4) items manufactured and released on 15 april 2015.Expiration date: 2020-02-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge extension stem - fluted ø 15 l 150, code 02.07.Fcl15150, lot.140435 (k120790) (b)(4) items manufactured and released on 28 april 2014.Expiration date: 2019-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on this lot.Gmk-hinge extension stem - cemented ø 13 l 105, code 02.07.Fsc13105, lot.115060 (k120790) (b)(4) items manufactured and released on 06 april 2012.Expiration date: 2017-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge patella resurfacing size 3, code 02.07.0035rp, lot.145648 (k090988) (b)(4) items manufactured and released on 07 november 2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold and this is the second similar event reported on this lot.Gmk-hinge femoral wedge posterior size 5/5mm, code 02.05.05pw, lot.142960 (k102437) (b)(4) items manufactured and released on 24 june 2014.Expiration date: 2019-05-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge femoral wedge distal size 5/12mm, code 02.07.512fdw, lot.110098 (k102437) (b)(4) items manufactured and released on 30 may 2011.Expiration date: 2016-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge tibial augmentation size 4/10mm, code 02.09.Ta410, lot.146737 (k130299) (b)(4) items manufactured and released on 25 november 2014.Expiration date: 2019-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-hinge tibial augmentation size 4/10mm, code 02.09.Ta410, lot.112189 (k130299) (b)(4) items manufactured and released on 03 october 2011.Expiration date: 2016-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Prosthesis was explanted due to a repeat infection.The complete prostheses has been explanted and a cement spacer with antibiotic has been put in.The pathogen is unknown.
 
Additional Manufacturer Narrative
Visual inspection of the explanted devices made on (b)(6) 2018 by the r&d project manager: gmk-hinge implants explanted 2 years and 1 month after previous revision surgery.The articular surfaces of the explanted pe liner were found regularly worn out.Bone cement was still adherent to the inner surfaces of the femoral component and its cemented extension stem and also to the distal plane of the two wedges.Extension stems were found well fixed to both femoral and tibial components.From the visual inspection was not possible to identify potential root causes of the infection for which the revision surgery was needed.

Brand Name
GMK-HINGE FEMORAL COMPONENT SIZE 5 RIGHT
Common Device Name
KNEE FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7040106
Report Number3005180920-2017-00671
Device Sequence Number2144819
Product Code KRO
UDI-Device Identifier07630030825484
UDI-Public07630030825484
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number02.09.2605R
Device Lot Number140413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer10/20/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight105